Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2007, 3:53 PM EDT for Midland County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 5, 2007, 4:51 PM EDT
- In force
- 58 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Midland County, MI
The radar
The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:50 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 5, 3:50 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT THU JUL 5 2007 .SHORT TERM...THROUGH TONIGHT LOWER DEWPOINTS (UPPER 50S) MANAGED TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON AND THIS HAS THUS FAR PLAYED A ROLE IN KEEPING THE COVERAGE OF THUNDERSTORMS SOMEWHAT IN CHECK. LATEST LAPS ANALYSIS REVEALS THAT SURFACE BASED CAPES HAVE BEEN HELD TO AROUND 1200 J/KG SO FAR. DESPITE THIS...LAKE BREEZES...AND OUTFLOW BOUNDARIES FROM ONGOING ACTIVITY...ARE EXPECTED TO PLAY A ROLE IN FOCUSING ADDITIONAL ACTIVITY...THUS BETTER COVERAGE OF THUNDERSTORMS IS EXPECTED TO DEVELOP THROUGH THE LATE AFTERNOON AND CONTINUE INTO THE EVENING AS UPPER LEVEL SHORTWAVE TROUGH/VORT MAXIMA ROTATES EAST ACROSS THE AREA. AN 80 KT JET STREAK AT 300 MB CURRENTLY RESIDES OVER SOUTHEAST MICHIGAN AND WILL DROP SOUTH OF THE OHIO BORDER BY LATE EVENING. THE UPPER LEVEL ENERGY COMBINED WITH A RATHER UNSTABLE ATMOSPHERE (850 TO 700 MB LAPSE RATES OF 7.5 TO 8.5 C/KM) WILL CONTINUE TO SUPPORT THE POTENTIAL FOR THE STRONGEST CELLS TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ALL OF THE ACTIVITY SHOULD QUICKLY DIMINISH AFTER SUNSET WITH SKIES CLEARING OVERNIGHT SUPPORTING OVERNIGHT TEMPERATURES RIGHT AT THE NORMALS...UPPER 50S TO LOW 60S. && .LONG TERM...FRIDAY THROUGH THURSDAY UPPER TROUGH AXIS TO MOVE EAST OF THE REGION BY FRIDAY WITH SOME GOOD MID LEVEL DRYING AS RIDGE AXIS BUILDS INTO THE CENTRAL GREAT LAKES. GOOD SURFACE HEATING WILL PRODUCE SOME MODEST AFTERNOON CAPE...BUT LACK OF TRIGGER AND DRY MID LEVELS TO RESULT IN JUST SOME SCATTERED AFTERNOON PANCAKE CU. THEN WARMING TREND STILL ON TAP FOR THE WEEKEND AS UPPER LEVEL FLOW DEAMPLIFIES. 850 MB TEMPERATURE WARMING TO 20-21C BY SUNDAY...RESULTING IN TEMPERATURES CLIMBING BACK UP INTO AT LEAST THE LOWER 90S. GFS/ECMWF HAVE BEEN VERY CONSISTENT WITH WAVE APPROACHING THE GREAT LAKES LATE SUNDAY INTO MONDAY. SOLUTIONS STILL INDICATE COLD FRONT TO SLOWLY SLIDE SOUTH THROUGH THE CWA SUNDAY NIGHT AND MONDAY...THEN STALLING OUT NEAR THE BORDER MONDAY NIGHT AS FRONT REMAINS PARALLEL TO MID LEVEL FLOW. AT THIS TIME DO NOT ANTICIPATE SEVERE WEATHER WITH THIS FRONT DUE TO LACK OF UPPER SUPPORT AND UNIDIRECTIONAL WIND PROFILE. MODELS STILL HAVING TIMING AND PHASING PROBLEMS DAYS 5 THROUGH 7...HOWEVER THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT AND HAVE BEEN FAIRLY CONSISTENT. COLD FRONT TO SWING BACK NORTH AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY IN BACKING FLOW AHEAD OF THE NEXT SURFACE TROUGH AND COLD FRONT. MODELS SHOWING BETTER INSTABILITY AND MOISTURE AHEAD OF THIS SECOND COLD FRONT...WITH A BETTER CHANCE FOR SEVERE THUNDERSTORMS...HOWEVER WOULD LIKE TO SEE BETTER DYNAMICS...WHICH APPEAR TO BE A LITTLE TO FAR NORTHWEST OF THE REGION AT THIS TIME. && .MARINE... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL GREAT LAKES TODAY AS AN UPPER LEVEL WAVE MOVES THROUGH THE REGION. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON CAUSING STRONG WINDS AND HIGHER WAVES. BY TONIGHT...HIGH PRESSURE WILL START TO BUILD INTO THE REGION BRINGING QUIET WEATHER THROUGH THE REMAINDER OF THE WEEKEND. SOUTHWESTERLY WINDS WILL BEGIN TO INCREASE ON SUNDAY AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. THIS TROUGH WILL STALL OVER LOWER MICHIGAN THROUGH THE MIDDLE OF NEXT WEEK PROVIDING A FOCUS FOR THUNDERSTORM ACTIVITY. && .PREV DISCUSSION...ISSUED 145 PM EDT THU JUL 5 2007 AVIATION... PRIMARY CONCERNS REVOLVE AROUND THUNDERSTORMS THIS AFTERNOON. A VOLATILE ENVIRONMENT WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS WILL BE DEVELOPING OVER SOUTHEAST MICHIGAN...MAKING IT DIFFICULT TO PINPOINT THE EXACT LOCATION AND TIMING OF DEVELOPMENT. THE BEST TIMING WILL BE HIGHLIGHTED IN THE TAFS BETWEEN 20 AND 23Z AT ALL TERMINALS...AS THIS WILL BE THE TIME OF DAY WHERE HEATING AND UPPER LEVEL SUPPORT WILL BE THE GREATEST. IFR VISIBILITIES WILL BE POSSIBLE IN THUNDERSTORMS WITH THE THREAT OF HAIL AND STRONG WIND GUSTS WITH THE STRONGEST CELLS. THEREAFTER...BENIGN CONDITIONS WILL SETTLE INTO THE REGION AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION ON FRIDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...JDS LONG TERM....GSS MARINE.......JDS AVIATION.....JDS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 5, 2:13 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 213 PM EDT THU JUL 5 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-061815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 213 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 488 IS IN EFFECT UNTIL 1000 PM THIS EVENING. PLEASE REFER TO WCNDTX FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE SEVERE PRODUCING HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. STORM MOTION WILL BE TO THE SOUTHEAST AT 20 MPH. THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF AN UPPER LEVEL WAVE THAT WILL MOVE SOUTHEAST ACROSS THE REGION. THUNDERSTORMS WILL COME TO AN END THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH WEDNESDAY AS A FRONT STALLS OVER LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-061815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 213 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 488 IS IN EFFECT UNTIL 1000 PM THIS EVENING. PLEASE REFER TO WCNDTX FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. STORM MOTION WILL BE TO THE SOUTHEAST AT 20 MPH. THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF AN UPPER LEVEL WAVE THAT WILL MOVE SOUTHEAST ACROSS THE REGION. THUNDERSTORMS WILL COME TO AN END THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH WEDNESDAY AS A FRONT STALLS OVER LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 5, 2:36 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 S FOWLERVILLE 42.60N 84.07W
07/05/2007 E0.75 INCH LIVINGSTON MI TRAINED SPOTTER
&&
HATZOSLocal storm report, Jul 5, 3:12 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
312 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SSW FOWLERVILLE 42.59N 84.11W
07/05/2007 LIVINGSTON MI LAW ENFORCEMENT
A TREE WAS DOWNED ON A CAR NEAR THE INTERSECTION OF
ELLIOTT AND MASON ROADS.
&&
HATZOSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:49 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 71 min |
| Jul 5, 3:02 PM EDT | Special Marine Warning | DTX | 36 min | |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 48 min |
| Jul 5, 3:26 PM EDT | Special Marine Warning | DTX | 64 min | |
| Jul 5, 3:34 PM EDT | Special Marine Warning | DTX | 116 min | |
| Jul 5, 3:57 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 93 min |
| Jul 5, 4:42 PM EDT | Special Marine Warning | DTX | 63 min | |
| Jul 5, 5:27 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 36 min |
| Jul 5, 5:29 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 76 min |
| Jul 5, 6:30 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 81 min |
| Jul 5, 6:50 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 44 min |
| Jul 5, 7:07 PM EDT | Special Marine Warning | DTX | 74 min | |
| Jul 5, 7:11 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 52 min |
| Jul 5, 7:45 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 26 min |
| Jul 5, 7:49 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 71 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.